MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 16CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920486
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "during the insertion of the introducer, they encountered resistance to introduction.As they pulled out the entire device, they noticed that the guide-wire was bent." no patient harm was reported.A new device was used.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire for analysis.The dilator(s) involved with this complaint were not returned for analysis.No definite signs of use were observed.Visual analysis revealed one major kink and two slight bends on the guide wire.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.Visual analysis could not be performed on the dilator(s) involved with this complaint as they were not returned for analysis.The kink in the guide wire measured 743mm from the proximal weld.The guide wire length measured 100.6mm, which is within the specification limits of 98.75cm-101.25cm per the guide wire product drawing.The guide wire outer diameter measured.0375", which is within the specification limits of.0370"-.0385" per the guide wire product drawing.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed one major kinks on the guide wire.The guide wire also met all relevant dimensional requirements.Despite this, visual, dimensional, and functional analysis could not be performed on the dilators as they were not returned for analysis.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15974440
Report Number9680794-2022-00771
Device Sequence Number5705604
Product Code MSD
UDI-Device Identifier10801902195248
UDI-Public10801902195248
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberIPN920486
Device Catalogue NumberCS-15272-VFE
Device Lot Number13F21M0051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown